Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Concerned about the side effects of hypertension medication - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3391 Questions
User :   Hi,
My blood pressure is 150/105. The doctor gave me a prescription for Micardis HCT today but I am concerned about the side effects.
Doctor :   Hi
Doctor :   let me read your query
Doctor :   ok
Doctor :   may i know your age ?
User :   Yes, I am 43 and female
Doctor :   THE drug in question is a combination of a ACE receptor inhibitor and a diuretic
User :   I see. I am concerned about having side effects of dizzyness and/or nausea
Doctor :   the possibility of dizziness is due to low Blood pressure
User :   My Doctor gave me a two week supply and has insturcted me to return in 2 weeks for a follow up. Now Im feeling anxious and nervous as she seemed so concerned! Is 150/105 really THAT bad??
Doctor :   which may occur when the dosage is in excess
User :   The dose is 80 mg, 12.5 mg if that matters
Doctor :   the blood pressure you have is very high
Doctor :   ok, the dose has a higher level of telmisartan and a mild dosage of HCT (diuretic)
Doctor :   so on the pill, has your BP improved ?
User :   Okay, I just wanted a second opinion before I start taking this stuff. Unfortunatley Im somewhat anti-medicine as Im always a bit freaked out over possible side effects whcih always seem worse than the symptom. But not in High Blood pressure it seems.
User :   Im sorry, I just got the meds today but havent taken it yet
Doctor :   please understand, the medications you are on, act on the body receptors and modify their actions
Doctor :   the side effects are as a result of the activity of the receptors itself
Doctor :   and not per se , specific to the drug themselves
Doctor :   so you need not worry about the side effects so much
Doctor :   also, these drugs have been proved to prolong life of patients and reduce suffering due to complications of high BP AND heart damage
Doctor :   these drugs are the best , to help in your case
User :   Yes thank you, I understand. I just wanted someone to say something like "Your blood pressure is fine, eat an apple and throw the pills away"! I see that is not to be. I will take the meds this afternoon and hope I dont get dizzy or nauseas. Thank you for your time and wish me luck.
Doctor :   no , thats not the case
Doctor :   Sorry to say that
Doctor :   but your BP is high, and needs medications to prevent late complications and damage to the heart and brain
Doctor :   you will definitely have great benefits with this medication
User :   Well, no more wine in the evenings, no more salt and no more fattening food for me. This should be fabulous. I didnt realize that blood pressure could do brain damage!
Doctor :   yes , strokes can occur due to high BP
User :   Well thank you for your time and patience. I didn't realize I would start having health problems in my 40's.....I thought I'd be able to do what I wanted for atleast 10 more years! Since that is clearly not going to be the way of things I will definitely do what you and my primary are saying to do. Thanks again and be well!
Doctor :   you are welcome
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor